Research

Former AMP Student Tyler Williams Publishes Article on arxiv.org

Tyler Williams, a graduate of the Math Department’s Accelerated Master’s Program, recently posted a research paper along with two faculty members at Washington University in St. Louis. The paper can be is entitled Wavelet Representation of Singular Integral Operators and can be found at https://arxiv.org/abs/2009.01212.  

Duc Nguyen Joins Research University Faculty

Mathematics PhD alumnus Dr. Duc Nguyen has joined the faculty of the Department of Mathematics at the University of Kentucky as a tenure-track assistant professor effective August 2020. Dr. Nguyen received his PhD from UA in 2015 under the supervision of Dr. Shan Zhao. From 2015 to 2020 he worked at Michigan State University, first

Math Undergrad Marie Neubrander’s Work Published in SIURO

Math undergraduate student Marie Neubrander’s impressive work has resulted in a manuscript that has just been accepted in the faculty-reviewed undergraduate research journal SIURO (SIAM Undergraduate Research Online), published by the prestigious SIAM — Society for Industrial and Applied Mathematics. Her article should be appearing on the site in the near future (SIURO Manuscript #S131626)

David Cruz-Uribe’s Talk to Universidad National del Litoral

David Cruz-Uribe, OFS, presented his research entitled “Norm inequalities for linear and multilinear singular integrals on weighted and variable exponent Hardy spaces” to the Seminario del IMAL “Carlos Segovia Fernández”, CONICET, Universidad National del Litoral, Santa Fe, Argentina This talk is available on YouTube at https://www.youtube.com/watch?v=ff-cLnsB7LA&t=5s

Jeremy Cummings Wins the 2020 Randall Outstanding Undergraduate Research Award

Jeremy Cummings was selected as a recipient of the 2020 Randall Outstanding Undergraduate Research Award for his research entitled “Weighted norm inequalities for the maximal operator on variable Lebesgue spaces over spaces of homogeneous type”.  Jeremy was nominated for this award by Dr. David Cruz-Uribe. He will be honored at a luncheon later this month.

Chuntian Wang’s Paper One of Most Read Math Articles of 2018

Congratulations to Assistant Professor Chuntian Wang whose paper entitled “Crime modeling with truncated Lévy flights for residential burglary models” was one of the most-read mathematics articles of 2018. The paper was published in the Mathematical Models and Methods in Applied Sciences Journal, Vol. 28, No. 09, pp. 1857-1880 (2018), and the ranking can be viewed

Hai Dang Nguyen Awarded a 2019 SIAM Prize

June 2019 Prize Spotlight: SIAM Conference on Control and Its Applications Hai Dang Nguyen was awarded the 2019 SIAM Activity Group on Control and Systems Theory Prize at the SIAM Conference on Applications of Control (CT19), held June 19-21, 2019 in Chengdu, China. Professor Nguyen received the award and delivered his prize lecture, “Some New

Formulating a Better Partnership for Water Quality

First posted in the Alabama Water Institute’s April 9, 2019 Spotlight Formulating a Better Partnership for Water Quality April 5, 2019 By Brock Parker Water is one of the most important resources on the planet, and researchers at The University of Alabama are calculating ways to improve its quality and management. Part of this equation is

NSF Grant, UA to Provide Boost to Tuscaloosa-Area Math Educators

TUSCALOOSA, Ala. — The National Science Foundation has awarded The University of Alabama a $2.85 million grant to strengthen content knowledge, teaching practice and leadership among math teachers in the greater Tuscaloosa area. Of the total funding, nearly 70 percent is direct support to teachers selected to participate. UA researchers are recruiting full-time math teachers in